Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 4, NWS Lubbock, TX

April 4, 200914 counties in Texas

NWS Lubbock, TX issued this high wind warning at Apr 4, 2009, 5:19 AM CDT for 14 counties in Texas. It took effect at Apr 4, 2009, 10:00 AM CDT. It was in force for 8 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2009, 5:19 AM CDT (10:19 UTC)
In effect from
Apr 4, 2009, 10:00 AM CDT
Expired
Apr 4, 2009, 5:59 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 10:35 AM CDTNON-TSTM WND GST 60Friona, TXMEASURED BY KVII TV SCHOOLNET.
Apr 4, 10:55 AM CDTNON-TSTM WND GST 58Hart, TXMEASURED BY KVII TV SCHOOLNET.
Apr 4, 11:42 AM CDTNON-TSTM WND GST 65Friona, TXMEASURED BY KVII TV SCHOOLNET.
Apr 4, 12:10 PM CDTWILDFIRE 10008 E Nazareth, TXLARGE WILDFIRE FOUGHT BY AT LEAST 3 LOCAL FIRE DEPTS. RPTD TO BE ONE QUARTER MILE WIDE AND A FEW MILES LONG. NO DAMAGES RPTD. SIZE ESTIMATED.
Apr 4, 12:17 PM CDTNON-TSTM WND GST 59Lazbuddie, TXMEASURED BY KVII TV SCHOOLNET.
Apr 4, 12:30 PM CDTHIGH SUST WINDS 452 Ene Tulia, TXMEASURED BY TTU WTM.
Apr 4, 12:40 PM CDTNON-TSTM WND GST 612 Ne Friona, TX
Apr 4, 12:59 PM CDTNON-TSTM WND GST 63Hart, TXMEASURED BY KVII TV SCHOOLNET.
Apr 4, 1:02 PM CDTNON-TSTM WND GST 66Lazbuddie, TXMEASURED BY KVII TV SCHOOLNET.
Apr 4, 1:05 PM CDTHIGH SUST WINDS 402 Ssw Muleshoe, TXMEASURED BY TTU WTM.
Apr 4, 1:15 PM CDTNON-TSTM WND GST 583 N Hart, TXADDITIONAL GUST TO 58 MPH AT 0135 PM. WEST TEXAS MESONET.
Apr 4, 1:37 PM CDTWILDFIRE 40012 E Kress, TXLARGE GRASS FIRE JUST EAST OF CLAYTONVILLE GROWING. FIRE DEPARTMENT IN ROUTE.
Apr 4, 1:55 PM CDTNON-TSTM WND GST 622 Ne Friona, TX
Apr 4, 2:20 PM CDTNON-TSTM WND GST 652 Ne Dimmitt, TX
Apr 4, 2:25 PM CDTDUST STORMFriona, TXDEPUTY REPORTED NEAR ZERO VISIBILITY IN BLOWING DUST ALONG U.S. HWY 60.
Apr 4, 2:35 PM CDTNON-TSTM WND GST 617 Ese Silverton, TX
Apr 4, 5:04 PM CDTWILDFIRE 3005 N Denver City, TXWILDFIRE THREATENED OIL EQUIPMENT. SIZE ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4274 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 041019
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
519 AM CDT SAT APR 4 2009

...POTENTIALLY DAMAGING WINDS AND BLOWING DUST EXPECTED TODAY...

.A POTENT STORM SYSTEM WILL MOVE EASTWARD INTO THE CENTRAL HIGH
PLAINS TODAY. INTENSE WINDS ON THE SOUTH SIDE OF THIS SYSTEM WILL
RESULT IN SUSTAINED WIND SPEEDS IN THE 30 TO 40 MPH RANGE WITH
GUSTS LIKELY TO EXCEED 60 MPH OVER THE SOUTHERN PANHANDLE AND THE
NORTHWESTERN SOUTH PLAINS. WIND SPEEDS WILL PEAK DURING THE MIDDAY 
AND AFTERNOON HOURS...AND WILL LIKELY TO BE ACCOMPANIED BY BLOWING
DUST ON THE CAPROCK WHICH WILL REDUCE VISIBILITIES BELOW 1 MILE AT
TIMES.

TXZ021>024-027>030-033-034-042100-
/O.UPG.KLUB.HW.A.0002.090404T1600Z-090405T0000Z/
/O.NEW.KLUB.HW.W.0004.090404T1500Z-090405T0100Z/
/O.NEW.KLUB.DU.Y.0001.090404T1500Z-090405T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND
519 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY IS ALSO IN EFFECT FROM 10
AM THIS MORNING TO 8 PM CDT THIS EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MIDDAY
WITH GUSTS IN EXCESS OF 60 MPH LIKELY. THE STRONGEST WINDS WILL
MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON.
ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST
THAT MAY CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. WINDS WILL
GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING
BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ035-039-040-042100-
/O.NEW.KLUB.HW.W.0004.090404T1500Z-090405T0100Z/
/O.NEW.KLUB.DU.Y.0001.090404T1500Z-090405T0100Z/
LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH...PLAINS...
DENVER CITY...BROWNFIELD
519 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY IS ALSO IN EFFECT FROM 10
AM THIS MORNING TO 8 PM CDT THIS EVENING.

WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MIDDAY
WITH GUSTS IN EXCESS OF 60 MPH LIKELY. THE STRONGEST WINDS WILL
MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON.
ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST
THAT MAY CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. WINDS WILL
GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY EVENING
BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-042100-
/O.NEW.KLUB.HW.W.0004.090404T1500Z-090405T0100Z/
HALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY
519 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MIDDAY
WITH GUSTS IN EXCESS OF 60 MPH LIKELY. THE STRONGEST WINDS WILL
MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON.
WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY
EVENING BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ036-041-042-042100-
/O.NEW.KLUB.DU.Y.0001.090404T1500Z-090405T0100Z/
/O.NEW.KLUB.WI.Y.0017.090404T1500Z-090405T0100Z/
CROSBY-LYNN-GARZA-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...TAHOKA...
ODONNELL...POST
519 AM CDT SAT APR 4 2009

...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. A WIND ADVISORY IS ALSO IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM CDT THIS EVENING.

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY
MIDDAY WITH GUSTS FROM 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS
WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE
AFTERNOON. ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF
BLOWING DUST THAT COULD CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY.
WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST SATURDAY
EVENING BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-031-032-037-038-043-044-042100-
/O.NEW.KLUB.WI.Y.0017.090404T1500Z-090405T0100Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
519 AM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY
MIDDAY WITH GUSTS FROM 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS
WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE
AFTERNOON. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST
SATURDAY EVENING BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KLUB 041938
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
238 PM CDT SAT APR 4 2009

...STRONG WINDS WINDS AND AREAS OF BLOWING DUST TO CONTINUE
THROUGH THE AFTERNOON HOURS...

.A POTENT STORM SYSTEM WAS MOVING EASTWARD ACROSS THE CENTRAL HIGH
PLAINS THIS AFTERNOON...WITH STRONG WIND FIELDS ROTATING AROUND
THE SOUTH SIDE. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH OR HIGHER WILL CONTINUE ACROSS THE NORTHERN SOUTH PLAINS
AND SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE. THESE STRONG
WINDS WILL ALSO CREATE AREAS OF BLOWING DUST. FARTHER SOUTH BOTH
WIND SPEEDS AND BLOWING DUST WILL BE LESS. THE WINDS WILL SLOWLY
DECREASE THIS EVENING IN ADVANCE OF A COLD FRONT THAT WILL MOVE
THROUGH TONIGHT.

TXZ033>035-039-040-050100-
/O.CAN.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/
/O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/
/O.EXA.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD
238 PM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE BLOWING DUST ADVISORY
HAS BEEN CANCELLED.

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER WILL
BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. LOCALIZED
AREAS OF BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR OPEN
FIELDS AND CONSTRUCTION ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ036-041-050100-
/O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/
/O.CON.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/
CROSBY-LYNN-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...TAHOKA...ODONNELL
238 PM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER WILL
BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. LOCALIZED
AREAS OF BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR OPEN
FIELDS AND CONSTRUCTION ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ042-042045-
/O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/
/O.CAN.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/
GARZA-
INCLUDING THE CITY OF...POST
238 PM CDT SAT APR 4 2009

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
HOWEVER...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
STILL BE POSSIBLE THROUGH THE AFTERNOON HOURS BEFORE SLOWLY
DECREASING THIS EVENING.

$$

TXZ038-043-044-042045-
/O.CAN.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
238 PM CDT SAT APR 4 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
HOWEVER...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
STILL BE POSSIBLE THROUGH THE AFTERNOON HOURS BEFORE SLOWLY
DECREASING THIS EVENING.

$$

TXZ021>024-027>030-050100-
/O.CON.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/
/O.CON.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
238 PM CDT SAT APR 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. 

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH OR GREATER WILL
CONTINUE THROUGH THE LATE AFTERNOON HOURS. THE STRONG WINDS WILL
ALSO CREATE AREAS OF BLOWING DUST THAT MAY CAUSE SIGNIFICANT
REDUCTIONS IN VISIBILITY. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO
THE NORTHWEST THIS EVENING BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-050100-
/O.CON.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/
HALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY
238 PM CDT SAT APR 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH OR GREATER
WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. THE STRONG WINDS
WILL ALSO CREATE AREAS OF BLOWING DUST. WINDS WILL GRADUALLY
WEAKEN AND SHIFT TO THE NORTHWEST THIS EVENING BEHIND A STRONG
COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ026-031-032-037-050100-
/O.CON.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR
238 PM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY
MIDDAY WITH GUSTS FROM 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS
WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE
AFTERNOON. WINDS WILL GRADUALLY WEAKEN AND SHIFT TO THE NORTHWEST
SATURDAY EVENING BEHIND A STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 042259
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
559 PM CDT SAT APR 4 2009

...STRONG WINDS TO CONTINUE THROUGH THE EARLY EVENING HOURS...

A POTENT STORM SYSTEM WAS MOVING EASTWARD ACROSS THE CENTRAL HIGH
PLAINS THIS EVENING...WITH STRONG WIND FIELDS ROTATING AROUND
THE SOUTH SIDE. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH OR HIGHER WILL CONTINUE ACROSS THE NORTHERN SOUTH PLAINS
AND SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE. PATCHY BLOWING
DUST WILL STILL BE POSSIBLE IN THE STRONG WINDS. THE WINDS WILL
SLOWLY DECREASE THIS EVENING IN ADVANCE OF A COLD FRONT THAT WILL
MOVE THROUGH TONIGHT.

TXZ021>024-027>030-050100-
/O.CAN.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/
/O.CAN.KLUB.DU.Y.0001.000000T0000Z-090405T0100Z/
/O.EXB.KLUB.WI.Y.0017.090404T2300Z-090405T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
559 PM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED AND THE BLOWING DUST ADVISORY
HAS BEEN CANCELLED.

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER
WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING. LOCALIZED
AREAS OF BLOWING DUST WILL STILL BE POSSIBLE...ESPECIALLY NEAR
OPEN FIELDS AND CONSTRUCTION ZONES. WINDS WILL GRADUALLY WEAKEN
AND SHIFT TO THE NORTHWEST THIS EVENING BEHIND A STRONG COLD
FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-050100-
/O.CAN.KLUB.HW.W.0004.000000T0000Z-090405T0100Z/
/O.EXB.KLUB.WI.Y.0017.090404T2300Z-090405T0100Z/
HALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY
559 PM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER
WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING. LOCALIZED
AREAS OF BLOWING DUST WILL STILL BE POSSIBLE...ESPECIALLY NEAR
OPEN FIELDS AND CONSTRUCTION ZONES. WINDS WILL GRADUALLY WEAKEN
AND SHIFT TO THE NORTHWEST THIS EVENING BEHIND A STRONG COLD
FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-031>037-039>041-050100-
/O.CON.KLUB.WI.Y.0017.000000T0000Z-090405T0100Z/
CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
559 PM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER
WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING. LOCALIZED
AREAS OF BLOWING DUST WILL STILL BE POSSIBLE...ESPECIALLY NEAR
OPEN FIELDS AND CONSTRUCTION ZONES. WINDS WILL GRADUALLY WEAKEN
AND SHIFT TO THE NORTHWEST THIS EVENING BEHIND A STRONG COLD
FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDV/RM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 3, 11:34 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 3, 11:34 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1134 PM CDT FRI APR 3 2009

.AVIATION...
A STRONG LOW LEVEL JET WILL CONTINUE THROUGH EARLY SATURDAY
MORNING ACROSS THE ROLLING PLAINS WHICH WILL CREATE LLWS AT KCDS
WITH LESS IMPACT AT KLBB. HOWEVER THIS WILL KEEP SURFACE WINDS
BREEZY THROUGHOUT THE NIGHT UNTIL AROUND DAYBREAK WHEN WINDS WILL
BRIEFLY BE LIGHT. WITH THE APPROACH OF AN UPPER LEVEL
SYSTEM...WINDS WILL INCREASE OUT OF THE WEST TO NEAR 30 KNOTS LATE
SATURDAY MORNING AND LAST THROUGH EARLY EVENING. BLOWING DUST MAY
RESTRICT VISIBILITIES AT KLBB DUE TO THE WINDY CONDITIONS
EXPECTED. A COLD FRONT WILL THEN SHIFT WINDS TO THE NORTH NEAR THE
END OF THE TAF PERIOD ON SATURDAY EVENING.

&&

PREV DISCUSSION... /ISSUED 223 PM CDT FRI APR 3 2009/

SHORT TERM...
.FOCUS REMAINS ON POTENTIAL WIND...DUST AND FIRE WEATHER EVENT FOR
SATURDAY...

THIS AFTERNOON...A STRONG SHORTWAVE TROUGH WAS DIGGING SOUTHWARD
THROUGH THE GREAT BASIN...WITH INCREASING SOUTHWEST FLOW ACROSS THE
ROCKIES. THIS WAS SUPPORTING SURFACE CYCLOGENESIS IN THE LEE OF THE
CENTRAL/SOUTHERN ROCKIES AND WAS RESULTING IN BREEZY SOUTHERLY WINDS
ACROSS THE SOUTH PLAINS. THE WINDS SHOULD INCREASE SLIGHTLY OVER THE
REMAINDER OF THE AFTERNOON...FROM THE SOUTHWEST TO NORTHEAST...AND
THIS WILL CONTINUE TO SUPPORT MARGINAL CRITICAL FIRE WEATHER
CONDITIONS OVER MUCH OF THE REGION /GIVEN THE WARM AND DRY
CONDITIONS IN PLACE/. THUS...PLAN TO CONTINUE WITH RED FLAG
HIGHLIGHTS FOR ALL BUT THE EXTREME EASTERN ZONES THROUGH THE
REMAINDER OF THIS AFTERNOON.

HOWEVER...THE MAIN STORY WILL BE THE INCREASING WIND THREAT AS WE
MOVE INTO SATURDAY AND THE UPPER LEVEL STORM SYSTEM CLOSES OFF AND
EMERGES ACROSS THE CENTRAL HIGH PLAINS. AS THIS HAPPENS...MODELS
CONTINUE TO INDICATE THAT STRONG WINDS ALOFT WILL PIVOT AROUND THE
SOUTH SIDE OF THE LOW...WITH A 500 MB JET OF 80-90+ KTS EXTENDING
FROM E-CENTRAL NM THROUGH THE PANHANDLES AND INTO SW KS FROM
MID-MORNING THROUGH THE AFTERNOON HOURS. ALTHOUGH THE SURFACE
PRESSURE GRADIENT IS NOT PROGGED TO BE EXCESSIVELY STRONG ACROSS
CWA...DEEP MIXING SHOULD SUPPORT ADVISORY LEVEL WINDS OVER MUCH OF
THE AREA...WITH HIGH WIND CRITERIA STILL LOOKING MOST PROBABLE OVER
THE NORTHWESTERN PORTION OF THE CWA. THUS...WILL CONTINUE THE HIGH
WIND WATCH AS IS. MODELS DO ALSO HINT AT ANOTHER LLJ MAX /40+ KTS AT
700 MB/ APPROACHING THE SOUTHERN PORTIONS OF THE AREA FROM SE NM LATE
IN THE DAY...WHICH COULD HELP TO KEEP WINDS UP THERE LATE INTO THE
AFTERNOON. IN ADDITION...EXPECT BLOWING DUST WITH REDUCED
VISIBILITIES...ESPECIALLY IN THE STRONGEST WINDS. NOT TO BE
FORGOTTEN...WARM AND VERY DRY CONDITIONS COUPLED WITH THE WINDS WILL
CREATE CRITICAL TO EXTREME CRITICAL FIRE WEATHER CONDITIONS.

LONG TERM...
FAIRLY COOL AND BREEZY DAY EXPECTED SUNDAY IN THE WAKE OF THE
STORM SYSTEM THAT WILL BRING ALL THE WIND ON SATURDAY. EVEN THOUGH
THE UPPER LOW LIFTS NEWS TO THE UPPER MS VALLEY BY SUNDAY EVENING
THE LOW/MID LEVEL HEIGHT GRADIENT WILL REMAIN FAIRLY TIGHT ACROSS
THE FCST AREA...PARTICULARLY EASTERN SECTIONS...FOR BREEZY TO
OCCASIONALLY WINDY CONDITIONS WHILE COLD ADVECTION BEHIND THE
FRONT ASSOCIATED WITH THIS SYSTEM DROPS TEMPS BACK BELOW SEASONAL
NORMS.

TRANQUIL WEATHER EXPECTED MONDAY AND TUESDAY WITH SHORT WAVE
RIDGING ALOFT AHEAD OF THE NEXT STORM SYSTEM THAT IS PROGGED TO
MOVE ONTO THE CNTL PLAINS LATE WEDNESDAY OR WEDNESDAY NIGHT. THIS
STORM WILL BE ANOTHER WIND PRODUCER FOR THE FCST AREA. TIMING MAY
NOT BE FAVORABLE TO MAKE IT A STRONG WIND PRODUCER...BUT FIRE
WEATHER CONCERNS MAY WELL TAKE CENTER STAGE AGAIN. WILL FINISH THE
WEEK FAIRLY TRANQUIL AS SHORT WAVE RIDGING MOVES BACK OVERHEAD.
HIGH TEMPS AT OR ABOVE SEASONAL NORMS WITH LOWS RUNNING ABOUT 5 OR
SO DEGREES EITHER SIDE OF NORMS LOOK REASONABLE.

FIRE WEATHER...
TODAY: RELATIVE HUMIDITIES HAVE FALLEN TO 10 TO 15 PERCENT OVER MUCH
OF AREA...WITH 20 FT WINDS GENERALLY IN THE 15 TO 20 MPH RANGE.
EXPECT THE SOUTHERLY WINDS TO INCREASE SLIGHTLY THROUGH THE
REMAINDER OF THE AFTERNOON...WITH MARGINAL RED FLAG CONDITIONS
EXPECTED TO PERSIST UNTIL WINDS DECREASE SLIGHTLY AND RH SLOWLY
IMPROVE THIS EVENING. WILL CONTINUE CURRENT RED FLAG WARNING AS IS.

SATURDAY: A MUCH MORE SIGNIFICANT CRITICAL TO EXTREMELY CRITICAL
FIRE WEATHER EVENT IS EXPECTED AS A WEATHER PATTERN SIMILAR TO THE
SOUTH PLAINS WILDFIRE COMPOSITE UNFOLDS. SUSTAINED WESTERLY 20 FT
WINDS OF 25 TO 35 MPH WILL COMBINE WITH WARM AND DRY CONDITIONS /RH
VALUES DROPPING TO AT OR BELOW 10 PERCENT/...THE ONGOING DROUGHT AND
RELATIVE LACK OF A GREEN-UP TO BRING CONDITIONS FAVORABLE FOR EXTREME
AND ERRATIC FIRE BEHAVIOR AND RAPID SPREAD. THESE CONDITIONS WILL BE
EXACERBATED BY POOR RECOVERIES OVERNIGHT TONIGHT. ALL SAID...WILL
CONTINUE FIRE WEATHER WATCH FOR TOMORROW AND LET EVENING OR
OVERNIGHT SHIFT UPGRADE AFTER ONGOING RED FLAG WARNING EXPIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        41  66  27  52  21 /   0   0   0   0   0
TULIA         46  70  31  53  24 /   0   0   0   0   0
PLAINVIEW     47  73  34  54  26 /   0   0   0   0   0
LEVELLAND     45  76  33  56  26 /   0   0   0   0   0
LUBBOCK       49  77  36  57  28 /   0   0   0   0   0
DENVER CITY   47  77  33  58  27 /   0   0   0   0   0
BROWNFIELD    48  78  35  58  28 /   0   0   0   0   0
CHILDRESS     50  82  38  59  32 /   0   0   0   0   0
SPUR          50  82  38  59  29 /   0   0   0   0   0
ASPERMONT     52  87  42  61  31 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 10 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM 11 AM CDT SATURDAY THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033-034.

&&

01
Hazardous weather outlook, Apr 4, 4:22 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
422 AM CDT SAT APR 4 2009

TXZ021>044-050930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
422 AM CDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

A DANGEROUS FIRE WEATHER EPISODE IS POSSIBLE OVER THE OUTLOOK AREA
TODAY...AS VERY STRONG WESTERLY WINDS COMBINE WITH A WARM AND DRY
AIRMASS AND DRY VEGETATION TO RESULT IN AN EXTREME FIRE DANGER.
WEATHER CONDITIONS TODAY WILL BE SUPPORTIVE OF DANGEROUS WIND-
DRIVEN WILDFIRES. A RED FLAG WARNING IS IN EFFECT.

NON PRECIPITATION

POTENTIALLY DAMAGING WINDS ARE EXPECTED OVER MUCH OF THE WESTERN
AND CENTRAL PORTIONS OF THE OUTLOOK AREA TODAY. SUSTAINED WESTERLY
WINDS WILL REACH 30 TO 45 MPH BY MIDDAY AND EARLY AFTERNOON...WITH
GUSTS UP TO 60 MPH OR MORE LIKELY FOR MOST AREAS WEST OF THE CAPROCK
ESCARPMENT. ELSEWHERE...WINDS OVER THE EXTREME SOUTHEASTERN PANHANDLE
AND THE ROLLING PLAINS WILL REACH SUSTAINED SPEEDS OF 25 TO 35 MPH
WITH GUSTS OVER 50 MPH. THE WINDS WILL CAUSE WIDESPREAD BLOWING
DUST...WHICH MAY SIGNIFICANTLY REDUCE VISIBILITIES. HIGH WIND
WARNINGS...WIND ADVISORIES...AND BLOWING DUST ADVISORIES ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HARD FREEZE IS LIKELY OVER MOST OF THE OUTLOOK AREA MONDAY MORNING.

STRONG WINDS AND CRITICAL FIRE WEATHER MAY BE POSSIBLE ONCE AGAIN ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER LOCAL OFFICIALS
AND EMERGENCY PERSONNEL SHOULD PREPARE FOR HIGH WIND AND FIRE
WEATHER IMPACTS TODAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:21 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more24 hr
Apr 4, 5:19 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more13 hr
Apr 4, 5:19 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more15 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.